Top
20
Doctor insights on: Causes Of Bruise On Lower Legs

Share
1

1
Daughter diagnosed with Celiac Disease 8 weeks ago. Now has severe itching on lower legs only at night time. Low white blood count and high Globulin Serum levels. Severe weight loss, and bruising What could cause this? Itching Issues

Daughter diagnosed with Celiac Disease 8 weeks ago. Now has severe itching on lower legs only at night time. Low white blood count and high Globulin Serum levels. Severe weight loss, and bruising  What could cause this? 

Itching Issues

There is a very: characteristic skin rash that accompanies celiac disease: dermatitis herpetiformis. Typically this is a skin manifestation of non-celiac wheat sensitivity. Extremely itchy bumps or blisters appear, especially on the forearms.The lab abnormalities you describe are not typical for celiac; in fact serum globulins may be low. I suspect more than one diagnosis; continue working closely with her Doctor ...Read more

Bruise Or Contusion (Definition)

Bruises, or ecchymoses, are discolorations and tenderness of the skin or mucous membranes due to the leakage of blood from an injured blood vessel into the surrounding tissues. A serious disease called pupura presents as a cluster of small bruises called petachia. Petachia often appears as many tiny red dots clustered together, and could indicate a problem. ...Read more


2

2
What does it mean when i get easy small bruising on my lower legs?

What does it mean when i get easy small bruising on my lower legs?

?thin blood?: Not sure what the issue is, but low platelet counts can cause easy bruising. Certain medications can thin the blood too, such as Aspirin and Ibuprofen or nsaids. If you bruise easily, see you dr. And have him/her give you and exam including some blood work such as liver function tests, bleeding times and a cbc-diff, best wishes. ...Read more

3

3
Have purple blotches look like bruises on lower legs for 2 years. What are they? Someone told me hemochromatosis

Have purple blotches look like bruises on lower legs for 2 years. What are they? Someone told me hemochromatosis

Hemosiderosis: Hemochromatosis is quite different. These marks are commonly melanin and iron deposits in areas of old injury or areas inflamed by chronic edema. If they have been rubbed or scratched due to prolonged itch, there will be reactive lichenification. ...Read more

4

4
My 5 yr old daughter has several bruises in her lower legs but not in other part of her body is this normal ?

My 5 yr old daughter has several bruises in her lower legs but not in other part of her body is this normal ?

Bruising Below: In pediatric patients of this age group it is very common to see bruising to the anterior legs (shins) and thigh areas. These are often caused by an active child exploring and playing in their world. Frequently they trip and fall, run into objects or strike themselves with toys or other objects which result in the bruising. Most bruises are in various stages of resolution (color) and harmless. ...Read more

See 2 more doctor answers
5

5
Hi.I noticed symmetrical thumbprint sized bruises on the back of my lower legs, no pain. I recently had a positive ANA & is not lupus. Many chronic il?

Hi.I noticed symmetrical thumbprint sized bruises on the back of my lower legs, no pain. I recently had a positive ANA & is not lupus. Many chronic il?

Ecchymoses: These ecchymoses could be due to trauma, bone marrow and other hematologic disorders and platelet disorders, liver disease, vit K deficiency, aspirin or Aleve type medication use or an autoimmune vasculitis. If these bruises continue to appear in the absence of injury, consult a hematologist. ...Read more

6

6
I have been getting unexplained random bruises all over my lower legs. I am on implanon. Also get lightheaded disoriented dizzy and see stars at time?

I have been getting unexplained random bruises all over my lower legs. I am on implanon. Also  get lightheaded disoriented dizzy and see stars at time?

Need to see your MD: Implanon is implantable birth control device, containing etonogestrel , usually pretty safe, and effective. If you have bruises , you platelet count may be low , may have a reaction see your physician for evaluation and blood tests and treatment ( possible removal if it is due to drug reaction ). ...Read more

8

8
I have red spots on my lower legs. What could be the cause?

I have red spots on my lower legs. What could be the cause?

Some possibilities..: Rashes are difficult to describe in words. A primary care doctor or a dermatologist can examine a red spots rash to see what it might be. Sometimes rashes are related to medications, but many times they are not. For unusual rashes, a skin biopsy may be done by a dermatologist. Other causes include viral infections, allergies and autoimmune reactions, chemical irritants, bug bites, etc... ...Read more

13

13
Over last year or so I've lost the hair only on the outside of both of my lower legs. Besides just friction from pants, what could be cause?

Hair loss: In my experience bilateral hair loss in lower legs is caused mostly by genetic factors and also by peripheral vascular disease which causes reduced blood flow to the lower legs and feet. In your age bracket I suspect a familial history of such lower leg hair loss in the male side. ...Read more

14

14
I have a male friend in his fifties. Both his lower legs are swollen hard and are turning black what could cause this and is it treatable ?

I have a male friend in his  fifties.  Both his lower legs are swollen hard and are turning black what could cause this and is it treatable ?

Hard to say: As this most commonly would be related to vascular issues, possibly arterial or venous or both. But his best bet is first see a doctor to better identify the cause, as it very well may not be related to anything previously mentioned, and to be able to better guide you/him, the actually cause of his symptoms are very important. Best of luck. ...Read more

15

15
I was prescribed for Aztor20, 2 wks ago. I have been feeling itchy &numb on my lower legs for last two days. Could this be caused by the meds?

I was prescribed for Aztor20, 2 wks ago. I have been feeling itchy &numb on my lower legs for last two days. Could this be caused by the meds?

Yes: Pruritus is found among people who take Lipitor (atorvastatin), (atorvastatin) especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have High blood cholesterol. In a study of 129,976 people who have side effects while taking Lipitor (atorvastatin) from FDA 2,655 had Pruritus. ...Read more

16

16
What can cause selling in your lower leg. There is no discoloration, but some minor pain. There are no cuts or bruises. The swelling is not severe?

Varicose veins: The heart pumps blood, under great pressure, out into the arteries, but the blood must return to the heart in veins, which are thinned walled. There is no pump on the return, vein side, and as we get older, some veins bulge and swell, and even leak fluid into the local skin. These are varicose veins and they may cause swelling or a bulge on the lower leg. Keep your legs up, and see your doctor. ...Read more

See 1 more doctor answer
17

17
Went Er for prickly feeling in Lower legs n kinda heavy feeling n they did X-ray disc all good but now cause anxiety feel like whole body prickly ?

Went Er for prickly feeling in Lower legs n kinda heavy feeling n they did X-ray disc all good but now cause anxiety feel like whole body prickly ?

Anxiety: Yes, anxiety can cause worsening of symptoms of any kind. Try to relax and realize that this is likely nothing serious abd seek some help to ease your anxiety with therapy. It will all be ok.!! ...Read more

18

18
What are the causes of a brown discoloration on her lower legs?

What are the causes of a brown discoloration on her lower legs?

Aging spots: Brown or other venous stasis lesions on the skin come from long term edema and swelling that damages the skin and makes it appear to age too early. ...Read more

19

19
What causes sm red dots on lower legs?

What causes sm red dots on lower legs?

Dots: This can't be diagnosed with the information that is available. A history, physical examination & other studies may be needed to determine cause/causes. ...Read more

20

20
What causes burning feelings in lower legs?

What causes burning feelings in lower legs?

See orthopedist: Extremity nerve compression problems, tendinits or knee problems could cause your symptoms. More likley the burning down the leg could be from sciatica. Sciatica is due to low back issues such as arthritis or disc herniation compressing the sciatic nerve/branches. If symptoms persist or you develop any weakness/paralysis in your lower extremities then seek attention immediately in an er. ...Read more

Dr. Melissa Gowans
2,066 doctors shared insights

Bruising (Definition)

Bruising = a contusion with ...Read more